Medical Questions > Pregnancy Forum > Am I Pregnant Forum

Bleeding & GERD symptoms - could I be pregnant?

Just a couple days ago when I woke up I was experiencing a sore throat, much like strep throat. My boyfriend told me his manager at work had strep throat and didn't call off work and that he had been feeling sick lately too. I didn't think much of it so I just assumed I caught strep or a viral throat infection.

However later that day I was experiencing pain while breathing and felt out of breath and dizzy. This did happen to me in about March when I caught the stomach flu so I just thought that maybe it was a symptom I got whenever I was sick or had an infection. I looked it up a bit and thought that maybe I had GERD or acid reflux disease. The last time I had it it lasted for about three days, but this time it just lasted a little over a day. I know GERD can occur when your body has an infection also.

But that same night I noticed some spotting. It was a dark red/brown color and a bit heavy (I also noticed some dark brown, light bleeding earlier that morning too when my boyfriend and I had intercourse). I put in a tampon and in the morning when I went to change it there was hardly any blood there. Since I am on the pill (six months later this December) I thought that maybe I'm still spotting a bit in between periods. It could also be because I sometimes take my pills a bit later than I'm supposed to (I normally take it at 6:00pm but I'm sometimes a couple hours late, but I do take one pill every day).

The more and more I think about it, GERD is experienced during pregnancy and implantation bleeding is usually known for being short.

I'm supposed to get my period December 19th and it's killing me waiting for that day so I can figure out if I'm pregnant or not. I have never missed a period yet and have been experiencing spotting/irregular bleeding since I started birth control.

Is there any chance I could be pregnant or could it all just be a coincidence and me over-worrying?
Did you find this post helpful?
|

User Profile
replied December 17th, 2010
Hi,
Welcome to ehealthforum.
The spotting can be due to pregnancy, birth control use or infections. If you are not regular with taking birth control close to your scheduled time of taking pill, you can have derangements and lose efficacy of birth control. Stress can make you have delayed periods. Wait and watch for your periods. If you do not get your periods within 10 days of you actual expected periods dates or get an abnormal period, then it could suggest possibility of pregnancy. Visit your gynecologist/obstetrician for thorough examination and tests to confirm/rule out pregnancy.
Spotting/brown bleeding after intercourse is also indicative of PID (pelvic inflammatory disease) or cervical problems. You will also need a PAP test to be done to rule out cervix related issues.
Take care.




|
Did you find this post helpful?
Must Read
GERD affects up to 20% of all American adults. But what are the characteristics of this gastro-intestinal disease? And what are some effects of GERD?...
GERD can be uncomfortable. But who is at risk of developing GERD? And what muscle is responsible for GERD? Read on for risk factors and causes of GERD here....
How do you know if you're having heartburn or a heart attack? We define symptoms of both ... plus details on when to seek help for GERD here....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Am I Pregnant , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.